×

zbMATH — the first resource for mathematics

A two-class global FCFS discrete-time queueing model with arbitrary-length constant service times. (English) Zbl 1364.60110
Summary: We analyze a discrete-time queueing model where two types of customers, each having their own dedicated server, are accommodated in one single FCFS queue. Service times are deterministically equal to \(s \geq 1\) time slots each. New customers enter the system according to a general independent arrival process, but the types of consecutive customers may be nonindependent. As a result, arriving customers may (or may not) have the tendency to cluster according to their types, which may lead to more (or less) blocking of one type by the opposite type. The paper reveals the impact of this blocking phenomenon on the achievable throughput, the (average) system content, the (average) customer delay and the (average) unfinished work. The paper extends the results of earlier work where either the service times were assumed to be constant and equal to 1 slot each, or the customers all belonged to the same class. Our results show that, in case of Poisson arrivals, for given traffic intensity, the system-content distribution is insensitive to the length (\(s\)) of the service times, but the (mean) delay and the (mean) unfinished work in the system are not. In case of bursty arrivals, we find that all the performance measures are affected by the length (\(s\)) of the service times, for given traffic intensity.

MSC:
60K25 Queueing theory (aspects of probability theory)
90B22 Queues and service in operations research
68M20 Performance evaluation, queueing, and scheduling in the context of computer systems
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Beekhuizen, P; Resing, J, Performance analysis of small non-uniform packet switches, Perform Eval, 66, 640-659, (2009)
[2] Bruneel H, Kim BG (1993) Discrete-time models for communication systems including ATM. Kluwer Academic, Boston
[3] Bruneel, H; Melange, W; Steyaert, B; Claeys, D; Walraevens, J, A two-class discrete-time queueing model with two dedicated servers and global FCFS service discipline, Eur J Oper Res, 223, 123-132, (2012) · Zbl 1253.90071
[4] Bruneel, H; Wuyts, I, Analysis of discrete-time multiserver queuing models with constant service times, Oper Res Lett, 15, 231-236, (1994) · Zbl 0814.90030
[5] Fiems, D; Bruneel, H, A note on the discretization of little’s result, Oper Res Lett, 30, 17-18, (2002) · Zbl 1030.90015
[6] Gao, P; Wittevrongel, S; Walraevens, J; Moeneclaey, M; Bruneel, H, Calculation of delay characteristics for multiserver queues with constant service times, Eur J Oper Res, 199, 170-175, (2009) · Zbl 1176.90119
[7] Gonzáles MO (1992) Classical complex analysis. Marcel Dekker, New York
[8] Karol, M; Hluchyj, M; Morgan, S, Input versus output queueing on a space-division packet switch, IEEE Trans Commun, 35, 1347-1356, (1987)
[9] Kleinrock L (1975) Queueing systems, part I. Wiley, New York · Zbl 0334.60045
[10] Laevens, K, A processor-sharing model for input-buffered ATM-switches in a correlated traffic environment, Microprocess Microsyst, 22, 589-596, (1999)
[11] Liew, S, Performance of various input-buffered and output-buffered ATM switch design principles under bursty traffic: simulation study, IEEE Trans Commun, 42, 1371-1379, (1994)
[12] Ngoduy, D, Derivation of continuum traffic model for weaving sections on freeways, Transportmetrica, 2, 199-222, (2006)
[13] Nishi, R; Miki, H; Tomoeda, A; Nishinari, K, Achievement of alternative configurations of vehicles on multiple lanes, Phys Rev E, 79, 066119, (2009)
[14] Stolyar, AL, Maxweight scheduling in a generalized switch: state space collapse and workload minimization in heavy traffic, Ann Appl Prob, 14, 1-53, (2004) · Zbl 1057.60092
[15] Woensel, T; Vandaele, N, Empirical validation of a queueing approach to uninterrupted traffic flows, 4OR Q J Oper Res, 4, 59-72, (2006) · Zbl 1124.60079
[16] Woensel, T; Vandaele, N, Modeling traffic flows with queueing models: a review, Asia-Pacific J Oper Res, 24, 435-461, (2007) · Zbl 1172.90356
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.